Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 30, 2016, 4:13 PM MDT for Hudspeth County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2016, 4:13 PM MDT (22:13 UTC)
- Expired
- Aug 30, 2016, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 173 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WGUS54 KEPZ 302213
FFWEPZ
TXC229-310115-
/O.NEW.KEPZ.FF.W.0019.160830T2213Z-160831T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
413 PM MDT TUE AUG 30 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HUDSPETH COUNTY IN WESTERN TEXAS...
* UNTIL 715 PM MDT
* AT 410 PM MDT...DOPPLER RADAR INDICATED SLOW MOVING
THUNDERSTORMS PRODUCING HEAVY RAIN OVER AREAS SOUTH
OF I-10 AND EAST OF FORT QUITMAN. OVER AN INCH AND A
HALF OF RAIN HAS FALLEN IN THE PAST HOUR OVER PORTIONS
OF THE EAGLE AND QUITMAN MOUNTAINS. THIS WAS CAUSE
FLASH FLOODING IN ARROYOS AND LOW WATER CROSSINGS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
QUITMAN CANYON...
RED LIGHT DRAW...
INDIAN HOT SPRINGS...
FORT QUITMAN...
FRENCHMAN CANYON...
AND QUITMAN CANYON.
FLOODING WILL LIKELY AFFECT INDIAN HOT SPRINGS ROAD AND
PORTIONS OF FM-192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS...AND RIVERS CAN BECOME RAGING KILLER CURRENTS
IN A MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 3075 10516 3078 10517 3077 10518 3079 10519
3078 10521 3084 10525 3081 10528 3083 10529
3081 10531 3084 10534 3085 10540 3089 10540
3094 10549 3097 10550 3100 10556 3107 10560
3115 10542 3103 10518 3089 10509 3075 10513
$$
HARDIMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:37 PM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 30, 2:37 PM MDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 237 PM MDT TUE AUG 30 2016 .SYNOPSIS... Abundant moisture will result in numerous showers and thunderstorms through Thursday across the area. Rain will be heavy at times resulting in localized flooding issues. Temperatures will be about 10 degrees below normal during this period due to cloud cover and rain cooled air. Starting Friday moisture will be on the decrease and temperatures on the increase, with temperatures a little above normal possible on the weekend. Thunderstorms will not be absent but much more isolated in coverage by then. && .DISCUSSION... The advertised moisture increase is here, and the atmosphere should be quite moist the during next 48 hours. The boundary that brought in low level moisture from the east overnight may provide some lift, and the remnants of a weak upper low some instability. We're going to need all we can get from those two features for thunderstorm formation due to the lack of surface heating under cloudy skies. Widespread numerous showers will provide beneficial rain for many, but any thunderstorms that manage to form will likely release heavy rain which could result in flash flooding. Still some uncertainty regarding rain versus widespread heavy rain to trigger a flash flood watch but that could change the next shift or two. The models are not in agreement with how much rain we receive. The 12z NAM wants to nail us but not so much with the 12z GFS & ECM. The models vary in later periods, too, with the GFS clearly dropping off the moisture in increasing westerly flow ahead of a Pacific NW trough Friday onward but much more subtle with the NAM. Even with the GFS the moisture isn't swept away, just reduced with isolated lowland/scattered mountain pops being retained. Went more in line with the GFS. Below normal temps in the near term recover to slightly above normal on the weekend (lower 90s many lowland locations). Then there is a hint of some moist southerly flow touching our area early next week. && .AVIATION...valid 31/00Z - 01/00Z Low and mid level subtropical moisture is being channeled nor northwestward into the area between high pressure to the east and a trough of low pressure to the west northwest. in general winds ENE-ESE 7-12 kts with some gusts to 17kts. Sky in general sct-bkn 040-060 bkn 100-140 and bkn 200-250. aft 06z to the end of the fcst period these conditions spreading from east of the Rio Grande westward. SCT020 BKN030-040CB BKN-OVC 080-12 BKN-OVC 200. LCL VSBY 2-4 MILES IN RA/BR. MVFR TO IFR in heavier showers and embedded thunderstorms. && .FIRE WEATHER... Moist and unstable East to Southeast winds continue to flow into southern New Mexico and Far West texas into Wednesday and Thursday. This weather pattern will generate scattered to numerous showers and thunderstorms through Thursday with heavy rainfalls causing an increasing probability of some flash flooding over a few locations. Showers and thunderstorms should diminish next weekend as westerly winds push drier air into the Borderland. Temperatures around 5 to 10 degrees below normal today through Thursday rising to near normal by Friday. Min RH values will generally range in the 40% to 50% values over most areas through Wednesday and even into the 70% level in the Sacramento Mountains on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 66 80 67 84 / 50 60 50 50 Sierra Blanca 63 78 64 81 / 50 60 40 40 Las Cruces 63 79 64 81 / 60 60 50 50 Alamogordo 62 78 63 81 / 50 60 50 50 Cloudcroft 47 59 48 62 / 60 70 50 70 Truth or Consequences 62 76 61 79 / 50 50 40 50 Silver City 58 72 58 75 / 60 60 50 60 Deming 63 79 64 82 / 60 60 50 50 Lordsburg 64 81 64 84 / 60 60 40 50 West El Paso Metro 67 80 68 83 / 50 60 50 50 Dell City 61 78 63 82 / 50 50 40 40 Fort Hancock 67 80 68 85 / 50 60 40 40 Loma Linda 60 74 61 77 / 50 60 40 50 Fabens 65 80 66 84 / 50 60 40 50 Santa Teresa 65 80 66 83 / 50 60 50 50 White Sands HQ 64 77 65 80 / 50 60 50 50 Jornada Range 61 78 62 80 / 50 60 50 50 Hatch 63 77 64 80 / 60 60 40 50 Columbus 64 80 65 83 / 60 60 50 50 Orogrande 64 78 64 81 / 50 60 50 50 Mayhill 50 64 52 67 / 60 70 50 70 Mescalero 52 67 53 71 / 60 70 50 60 Timberon 49 65 51 68 / 60 70 50 70 Winston 52 70 53 73 / 50 60 50 60 Hillsboro 58 74 58 77 / 60 60 50 60 Spaceport 61 76 61 79 / 50 60 40 50 Lake Roberts 53 73 54 75 / 60 60 50 70 Hurley 58 73 59 76 / 60 60 50 50 Cliff 59 79 60 82 / 60 60 40 60 Mule Creek 54 76 56 79 / 50 60 50 60 Faywood 59 75 59 78 / 60 60 50 50 Animas 62 81 62 85 / 50 60 40 40 Hachita 62 80 62 83 / 60 60 50 40 Antelope Wells 62 77 62 82 / 60 60 50 50 Cloverdale 59 74 61 79 / 50 50 40 40 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 01/Fausett 20/Novlan
Hazardous weather outlook, Aug 30, 2:43 PM MDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 243 PM MDT TUE AUG 30 2016 NMZ401>417-TXZ418>424-312045- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 243 PM MDT TUE AUG 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. UPDATED TO INCLUDE SPOTTER INFORMATION STATEMENT. .DAY ONE...THIS AFTERNOON AND TONIGHT MOISTURE LEVELS INCREASED OVERNIGHT WITH AN ABUNDANCE OF CLOUDS AND SHOWERS SPREADING NORTHWESTWARD ACROSS FAR WEST TEXAS INTO SOUTHERN NEW MEXICO. THUNDERSTORMS WILL BE DEVELOPING DURING THE AFTERNOON AND PERSIST INTO THE EVENING...ESPECIALLY EAST OF THE DIVIDE. LOCALLY HEAVY RAINFALL WITH FLASH FLOODING IN SPOTS IS THE GREATEST THREAT. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE WET MICROBURSTS WITH WIND GUSTS TO 60 MPH AS WELL AS QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE THROUGH THURSDAY WITH SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED. LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING REMAINS A THREAT...THOUGH FLASH FLOODING COULD INCREASE IF ENOUGH RAIN SATURATES THE GROUND THE NEXT DAY OR TWO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ESPECIALLY TO REPORT HEAVY RAINS AND FLASH FLOODING. FAUSETT
In the hours before
Local storm report, Aug 30, 3:14 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
314 PM MDT TUE AUG 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLOOD MCNARY 31.25N 105.80W
08/30/2016 HUDSPETH TX TRAINED SPOTTER
SPOTTER REPORTS WHILE DRIVING EAST ON I10...BETWEEN
TORNILLO AND MCNARY...FLAT FIELDS APPEAR TO BE LAKES
ABOUT 4 TO 6 INCHES DEEP WITH WATER. ALSO ALONG I10...
THE ARROYO ABOUT 1 MILE WEST OF THE I10...HWY 20
JUNCTION IS RUNNING FAST AND HARD.
&&
EVENT NUMBER EPZ1600313
FKLocal storm report, Aug 30, 3:48 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
348 PM MDT TUE AUG 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLOOD FORT HANCOCK 31.30N 105.84W
08/30/2016 HUDSPETH TX LAW ENFORCEMENT
BLACKFOOT ROAD AND 5TH STREET CLOSED DUE TO WATER
RUNNING LIKE A RIVER THROUGH THEM.
&&
EVENT NUMBER EPZ1600314
FKThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:05 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 3 hr |
| Aug 30, 3:17 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Aug 30, 3:26 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.